| Model Number |
G57451 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent a species stenting procedure in which the zilver vena venous self-expanding stent, g57451, was to be used.Prior to procedure, the physician was trying to advance the stent over the wire and had difficulty and then the stent would not come back off of the wire.The physician pulled so hard that the stent started to deploy on the wire.Another of the same device was used to complete the procedure.
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot c2205541 of zvt7-35-120-14-100 was returned opened in its original packaging.A number of photos were shared showing the stent partly deployed from the distal end of the sheath.The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2025.Observations from the lab evaluation were as follows.0.035 inch wire guide returned in the device red safety tab returned in place.Stent observed to be partially deployed.Metal canula observed to be slightly curved/bent.Crinkling observed on outer sheath approx.12cm to 28.5cm from tip of white distal tip.White distal tip examined and observed to be damaged.Attempted to remove wire guide from device but unable to.Attempted to flush device but unable to.Started to deploy stent and found that one of the stent struts was getting caught on the damaged section of the white distal tip.Manually detached that strut from the damaged piece of the white distal tip and deployment of stent completed without issue.Stent examined and no issue observed.Wire guide which was returned in the device now able to be withdrawn from device.Attempted to flush device again and this time flushed without issue.Cirl 0.035 inch wire guide passes through device without issue.Through the investigation it was clarified that the complaint issue occurred when the physician was trying to advance the device over the wire guide prior to the device entering the access sheath manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use (ifu0091), which accompanies this device states the following in the indications for use section "the zilver vena venous stent is indicated for improving luminal diameter in the iliofemoral veins for the treatment of symptomatic iliofemoral venous outflow obstruction¿.There is evidence to suggest that the user did not follow the instructions for use in relation to the indications for use by trying to place the stent in the svc, via the femoral vein.The instructions for use (ifu0091), which accompanies this device also states the following "for venous access, the use of an access set that accepts a 2.3mm (7.0 french) introducer catheter is recommended¿.There is evidence to suggest that the user did not follow the instructions for use in relation to the introducer catheter as an 8 french access sheath was used.The abnormal use of the device by trying to place the stent in the svc, via the femoral vein and the use error of using an 8 french access sheath were found to not be related to the complaint issue and are captured in the pms log.As per update to the management of complaints procedure (b)(4) section 6.6.3, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.The physician experienced difficulty advancing the stent over the wire which led to applying excessive force that caused the stent to start to deploy prematurely.A possible root cause could be attributed to potentially a kink or bend on the super stiff wire guide which could have caused the difficulty advancing the stent and leading to excessive pressure being used which in turn led to the resultant issues encountered by the user and observed during the lab evaluation.As it was confirmed that this was the physician¿s first zilver vena case unfamiliarity with the device operation and potentially improper technique may also have led to the complaint issue encountered.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another of the same device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar events.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2025.Triage questions sent on 20aug2025, reply received same day.¿ can you please explain more what is meant by the statement ¿the stent would not come back off the wire¿? the catheter would not move forward or backward off the wire during the initial insertion.When the doctor was trying to advance the catheter, the stent began deploying.¿ was the product inspected for kinks or damage before use? n/a, yes, no, yes, nothing was found.¿ details of access sheath used (name, fr size, length)? 8fr short terumo sheath ¿ was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no yes.¿ details of the wire guide used (name, diameter, hydrophilic)? boston amplatz super stiff wire.035/260cm.¿ were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (please specify if yes) no.